Arizona, 2007Flash Flood in Arizona, July 21, 2007
July 21, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain from a thunderstorm caused flash flooding in Chevlon Ranch.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from a thunderstorm caused flash flooding in Chevlon Ranch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 21, 2:30 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 21, 2:30 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SAT JUL 21 2007
.SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO CONTINUE THROUGH NEXT WEEK. TEMPERATURES WILL BE
NEAR NORMAL TODAY...THEN A SLIGHT COOLING TREND IS EXPECTED NEXT
WEEK AS MOISTURE CONTINUES TO INCREASE.
&&
.DISCUSSION...DEEP MONSOONAL MOISTURE AND PLENTIFUL INSTABILITY WILL
LEAD TO AT LEAST MODERATE ACTIVITY LEVELS THE NEXT SEVERAL DAYS.
CURRENT CONVECTION IS VERY STRONG...AND HAS VERIFIED SEVERAL
WARNINGS. CONVECTION MOVING OFF THE NORTHEAST PLATEAUS WILL LIKELY
BRING SOME EVENING THUNDERSTORMS TO THE RIM ZONES...AMD THE POPS
HAVE BEEN ADJUSTED.
.PREVIOUS DISCUSSION FROM 940 AM MST...FAIRLY PERVASIVE CLOUD COVER
IS AFFECTING MOST OF COCONINO AND YAVAPAI COUNTIES THIS
MORNING...WHICH MAY DELAY THUNDERSTORM DEVELOPMENT UP TO A FEW HOURS
IN THOSE AREAS. OTHERWISE...PRECIPITABLE WATER VALUES ARE UP
SLIGHTLY ACCORDING TO THE KFGZ SOUNDING...WHICH SHOWS 0.92 INCHES
PRECIPITABLE WATER...COMPARED WITH 0.84 INCHES YESTERDAY. SATELLITE
PRECIPITABLE WATER ESTIMATES CONFIRM THIS TREND...AND SHOW SOME
SPREAD NORTHWARD TOWARD THE UT BORDER. MEANWHILE...LIFTED INDICES
ACROSS NORTHERN AZ ARE LESS THAN ZERO...INDICATING ADEQUATE
INSTABILITY REGION WIDE. THE KFGZ SOUNDING SHOWS OVER 1000 JOULES/KG
OF CAPE...WHICH IS HIGHER THAN THE PAST SEVERAL DAYS. THIS WILL
BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TODAY ACROSS
NORTHERN AZ...WITH A FEW STRONGER STORMS WHICH COULD CONTAIN SEVERE
HAIL (OVER 0.75 INCHES DIAMETER) AS WELL AS HEAVY RAINFALL AMOUNTS
IN SLOW MOVING STORMS.
FOR MONDAY AND TUESDAY...A LOW TO MID LEVEL TROUGH HAS BEEN FORECAST
BY THE MODELS TO MOVE NORTHWESTWARD INTO ARIZONA FOR THE PAST COUPLE
OF DAYS. THIS WOULD BE ACCOMPANIED BY INCREASING SOUTHEASTERLY FLOW
AND DEEP MOISTURE WITH MORE WIDESPREAD STORMS AND LOCALLY HEAVY
RAINFALL.
WEDNESDAY THROUGH FRIDAY...NO BREAK IN THE MOIST FLOW PATTERN IS
EXPECTED WITH DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUING.
&&
.AVIATION...FOR THE 00Z PACKAGE...DEEP MOISTURE AND INSTABILITY WILL
LEAD TO WIDESPREAD SHRA/TSRA OVER MUCH OF THE REGION THROUGH
03Z-05Z. CIGS OVER MUCH OF THE AREA WILL RANGE FROM 7-9 KFT AGL.
STRONGER STORMS WILL CONTAIN MVFR CONDITIONS WITH ISOLD IFR
CONDITIONS. EXPECT IMPROVEMENT AFTER 05Z THIS EVENING WITH BKN CIGS
REMAINING OVER MANY AREAS AT 8-10 KFT AGL. EXPECT SCATTERED TO
WIDESPREAD MVFR WITH ISOLD IFR CONDITIONS TO DEVELOP AGAIN BY
17Z-19Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 21, 10:00 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT JUL 21 2007
AZZ004>018-037>040-220700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT JUL 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
MOST OF NORTHERN ARIZONA CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS
TODAY...WITH SCATTERED THUNDERSTORMS SPREADING FARTHER NORTHWARD
TODAY COMPARED WITH FRIDAY. MANY STORMS WILL CONTAIN FREQUENT
LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS. A FEW STORMS MAY ALSO CONTAIN HAIL OVER 3/4 INCH DIAMETER
AND THE POSSIBILITY OF MINOR FLOODING FROM THE SLOWER MOVING STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Navajo
- When
- July 21, 6:00 PM MST to 7:15 PM MST
- Where
- Navajo County, 20 mi N of Heber
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.719, -110.600
Heavy rain from a thunderstrom caused flooding the Chevlon Ranch area, about 20 miles north of Heber.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 21 to 22, 2007$2.6 million · EF2 · 18 events
- Tornado and Hail in Florida, July 21, 2007$15 million · EF0 · 8 events
- Tornado and Hail in Florida, July 21, 2007$1.5 million · EF0 · 6 events
- Flash Flood in Colorado, July 21, 2007$1.0 million · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 21, 2007$235,000 · 61 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, July 21, 2007$70,000 · 60 kt wind · 4 events
- Wildfire and Hail in Florida, July 21, 20071 in hail · 19 events
- Hail and Damaging Winds in Georgia, July 21, 20071.75 in hail · 16 events
- Flash Flooding and Flooding in Texas, July 21 to 24, 200713 events
- Hail and Damaging Winds in Florida, July 21, 20071 in hail · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 21, 20074 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 21, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52328.